Alert archive / Pennsylvania / Areal Flood Warnings in 2025

Areal Flood Warning 13, NWS Philadelphia/Mount Holly

May 16, 2025Bucks County, Pennsylvania

NWS Philadelphia/Mount Holly issued this areal flood warning at May 16, 2025, 5:15 PM EDT for Bucks County, Pennsylvania. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 16, 2025, 5:15 PM EDT (21:15 UTC)
Expired
May 16, 2025, 7:07 PM EDT
In force
112 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Flood severity
None

County Bucks County, PA

The radar

The Philadelphia radar (KDIX), 70 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 9.3 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2025-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2025-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
572 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

832 
WGUS41 KPHI 162115
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mount Holly NJ
515 PM EDT Fri May 16 2025

PAC017-170115-
/O.NEW.KPHI.FA.W.0013.250516T2115Z-250517T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bucks PA-
515 PM EDT Fri May 16 2025

...FLOOD WARNING IN EFFECT UNTIL 915 PM EDT THIS EVENING...

* WHAT...Flooding caused by excessive rainfall is expected.

* WHERE...A portion of southeast Pennsylvania, including the 
  following county, Bucks.

* WHEN...Until 915 PM EDT.

* IMPACTS...Flooding of rivers, creeks, streams, and other low-lying 
  and flood-prone locations is imminent or occurring.

* ADDITIONAL DETAILS...
  - At 511 PM EDT, gauge reports indicated flooding is ongoing
    across portions of the warned area. Between 1 and 2 inches of
    rain have fallen.
  - For Little Neshaminy Creek at Neshaminy:
    At 4:45 PM EDT the stage was 8.02 feet.
    Flood State is 8 feet.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around...don't drown when encountering flooded roads. Most 
flood deaths occur in vehicles.

&&

LAT...LON 4021 7514 4022 7515 4023 7516 4025 7520
      4028 7520 4027 7508 4022 7501


$$

MJL
1 follow-up statement
794 
WGUS81 KPHI 162307
FLSPHI

Flood Statement
National Weather Service Mount Holly NJ
707 PM EDT Fri May 16 2025

PAC017-162317-
/O.CAN.KPHI.FA.W.0013.000000T0000Z-250517T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bucks PA-
707 PM EDT Fri May 16 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for Central Bucks County.

Flood waters have receded. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 4021 7514 4022 7515 4023 7516 4025 7520
      4028 7520 4027 7508 4022 7501


$$

MJL

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at May 16, 4:11 PM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, May 16, 4:11 PM EDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
411 PM EDT Fri May 16 2025

.SYNOPSIS...
Periods of showers, thunderstorms, and humidity continue
through Saturday morning ahead of a strong cold front that
passes through Saturday afternoon into Saturday evening. High
pressure builds into the area on Sunday and persists into
Tuesday before another period of unsettled weather returns
Wednesday into Thursday.

&&

.NEAR TERM /THROUGH SATURDAY/...
A second round of severe weather is possible late this afternoon
and into tonight as another MCS moves east from the southern
Ohio River Valley across Virginia and into the DC Metro. This
MCS is expected to bring a cluster of storms across the Delmarva
tonight, potentially impacting portions of southeast PA and
southern NJ again. This MCS also looks to interact with the
residual outflow boundary from our severe storms late this
morning and early this afternoon. In fact, convection has fired
up along this outflow boundary already across central PA. There
remains ample untapped instability (2000-3000 J/kg CAPE) across
south central PA, northern VA, and the western Delmarva
Peninsula. Furthermore, skies have cleared out rapidly this
afternoon, allowing for some locations to see some atmospheric
destabilization again. Damaging wind gusts with some possible
hail will be the main concerns, but another tornado or two
cannot be ruled out with this second round of severe storms. The
second round of severe potential will be around 5-9pm.

Overnight, there may still be some convection ongoing into the
evening but this should diminish with time leading to another
brief lull. Once again, there could be some low clouds, mist,
and fog that form due to the continuing moist environment. The
action won't be over though because another decaying MCS may
move into the area sometime overnight into early Saturday
morning. There remains a lot of uncertainty on this though and
depends on how storms pan out across Missouri and Kentucky
tonight. Otherwise, it will be a mild, muggy night with lows
mainly in the 60s.

The aforementioned MCS arrives across the region around
daybreak. A bit of uncertainty still remains with how strong
this MCS will remain by the time it reaches the Delaware Valley,
but the chance for showers and storms certainly remains
possible. Skies should be partly to mostly cloudy through the
morning however, before clearing out by early afternoon.
Temperatures will climb into the 80s for most areas with dew
points in the low to mid 60s making it feel quite uncomfortable
outside. The cold front will continue to make its way east
through the afternoon where isolated to scattered thunderstorms
will re-develop by the afternoon. That said, the latest guidance
is less aggressive with storm development Saturday afternoon.
While some instability will be around, upper level forcing will
be weaker and drier air aloft may limit any widespread
convective initiation. As of now, storms tomorrow will likely be
more isolated to scattered in nature with a marginal chance for
storms to become severe. If so, gusty winds and hail will be the
main concern.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
The cold front will push off the coast by Saturday night and
the threat for storms wanes in addition to the loss of daytime
heating. Nighttime lows will be in the mid 50s to low 60s.

Sunday is looking like the better half of the weekend as tranquil
weather returns with the upper trough moving further east. Partly to
mostly cloudy skies are expected with dry conditions and lower
humidity. Perhaps an isolated shower is possible north and west, but
general thinking is most of the area will stay dry. The one thing to
note is winds will increase as diurnal mixing occurs as the area
lies wedged between systems resulting in a tightening pressure
gradient. Wind gusts up 30-35 mph will be possible. Gusts will
diminish into Sunday night under mostly clear skies. Despite the
windy conditions, high temperatures should mainly be in the 70s
(with 60s in the Poconos).

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
By Monday, low pressure over the Canadian Maritimes will begin to
move further east into the North Atlantic. At the same time, high
pressure will settle over the Mid-Atlantic before moving offshore on
Tuesday. Aloft, the area will be situated under northwest flow in
wake of exiting upper trough. All in all, a tranquil weather period
is in store with mostly clear skies, light winds and dry weather.

By Tuesday night and through the middle of the week, our attention
will turn to our next weather system which will take aim at the
area. Global and ensemble guidance both feature a deep upper trough
moving into the Great Lakes/Northeast region around the middle of
the week with a potential coastal low developing before moving up
towards New England. This would indicate another period of unsettled
weather with periods of rain starting as early as Tuesday night,
and more so on Wednesday and Thursday. Still quite a ways out from
this potential, so have generally stuck with NBM guidance and capped
rain chances at chance (~30-50%).

In terms of temperatures, we'll encounter temperatures around
average on Monday, before dipping below average for Tuesday through
Thursday as the area remains situated within the deep upper
trough.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

Rest of today...A lull in showers and thunderstorms this
afternoon before another round of storms may arrive late
afternoon and early evening. Second round will mainly impact
all terminals except ABE. Skies will be mostly clear, but a low
scattered deck may cause brief moments of MVFR/IFR conditions
right over the terminals. Generally S to SSE flow less than 10
kts for the rest of the afternoon, but stronger gusts in
thunderstorms.

Tonight...Any showers/storms diminish through the evening with
with the potential for low cigs and low visbys once again due to
stratus, mist and fog. Low MVFR or IFR appears likely. More
showers and storms could move in late. S to SW winds around 5
knots. Low confidence.

Saturday...Sub VFR conditions possible early in the morning with
showers and storms around. Otherwise, primarily VFR expected.
Isolated to showers and thunderstorms possible in the afternoon afternoon
and early evening. Winds WSW around 10-15 kts with gusts to 20
kts. Low confidence on showers and storms in the morning;
moderate confidence otherwise.

Outlook...

Saturday night...VFR. Winds W to WNW 10 kts or less.

Sunday through Tuesday...VFR. Gusty winds up to 25-30 kt possible on
Sunday. Otherwise, no significant weather expected.

&&

.MARINE...
Generally sub SCA except storms tonight into early Saturday
morning could produce locally strong winds.

A few isolated showers and storms possible Saturday afternoon.
SW winds gust to around 15-20 kts in the afternoon, but no
headlines expected.

Outlook...

Saturday night...No marine headlines expected.

Sunday through Sunday night...SCA conditions possible due to wind
gusts up to 25 kt.

Monday through Tuesday...No marine headlines expected.

&&

.TIDES/COASTAL FLOODING...
The Coastal Flood Advisory for northwestern Burlington and lower
Bucks Counties has been extended until 8 AM Saturday. Minor
coastal flooding is expected with the early morning high tide
this morning and on Saturday. It's possible minor coastal
flooding may occur on Sunday as well, where further extensions
may be needed.

For areas of the lower tidal Delaware River near Philadelphia
may encounter spotty minor coastal flooding through Saturday,
but should fall short of advisory levels.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Coastal Flood Advisory until 8 AM EDT Saturday for PAZ106.
NJ...Coastal Flood Advisory until 8 AM EDT Saturday for NJZ019.
DE...None.
MD...None.
MARINE...None.

&&

SYNOPSIS...MJL
NEAR TERM...Fitzsimmons/MJL
SHORT TERM...DeSilva
LONG TERM...DeSilva
AVIATION...DeSilva/Fitzsimmons
MARINE...DeSilva/Fitzsimmons
TIDES/COASTAL FLOODING...

In the hours before

Local storm report, May 16, 2:10 PM EDT, 3 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
210 PM EDT Fri May 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     Tstm Wnd Dmg     2 S Dennisville         39.17N 74.81W
05/16/2025                   Cape May           NJ   Fire Dept/Rescue

            Wires down on Gravel Hole Road and Holly
            Glen Lane. Wires sparking. Time estimated
            from radar.

&&

Hoeflich
Local storm report, May 16, 2:12 PM EDT, 3 hours 3 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
212 PM EDT Fri May 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1241 PM     Tstm Wnd Dmg     Monroe Twp              39.69N 75.03W
05/16/2025                   Gloucester         NJ   911 Call Center

            Trees and wires down throughout the area.
            Time estimated from radar.

&&

ZC
Local storm report, May 16, 2:14 PM EDT, 3 hours 1 minute before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
214 PM EDT Fri May 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1238 PM     Tstm Wnd Dmg     Washington Twp          39.76N 75.10W
05/16/2025                   Gloucester         NJ   911 Call Center

            Trees and powerlines down. Time estimated
            from radar.

&&

ZC
Local storm report, May 16, 2:15 PM EDT, 3 hours before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
215 PM EDT Fri May 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     Hail             Avalon                  39.10N 74.72W
05/16/2025  E1.75 Inch       Cape May           NJ   Amateur Radio

            Hail up to the size of golf ball. Time
            estimated from radar.

&&

NG
Local storm report, May 16, 2:41 PM EDT, 2 hours 34 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
241 PM EDT Fri May 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0231 PM     Hail             1 SE Millsboro          38.58N 75.30W
05/16/2025  M1.75 Inch       Sussex             DE   Public

            Report from mPING: Golf Ball (1.75 in.).

&&

Hoeflich
Local storm report, May 16, 2:53 PM EDT, 2 hours 22 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
253 PM EDT Fri May 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     Flash Flood      1 NNE Marshallton       39.97N 75.67W
05/16/2025                   Chester            PA   Other Federal

            Downington (DWNP1) went into flood stage.

&&

Hoeflich

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 9:34 PM EDTDense Fog AdvisoryPHIBerks, Bucks, Carbon, Chester, Delaware, Lehigh and 4 more12 hr
May 16, 10:24 AM EDTSevere Thunderstorm WarningPHIBerks, Bucks, Carbon, Chester, Lehigh, Monroe and 2 more66 min
May 16, 11:16 AM EDTSevere Thunderstorm WarningPHIChester, Delaware, Montgomery, Philadelphia59 min
May 16, 11:22 AM EDTSevere Thunderstorm WarningPHIBucks, Chester, Montgomery, Philadelphia53 min
May 16, 11:32 AM EDTFlash Flood WarningPHIBucks, Delaware, Montgomery, Philadelphia4 hr
May 16, 11:41 AM EDTFlash Flood WarningPHIChester, Delaware4 hr
May 16, 12:20 PM EDTSevere Thunderstorm WarningPHIDelaware, Philadelphia40 min
May 16, 12:21 PM EDTFlash Flood WarningPHIBucks, Montgomery4 hr
May 16, 2:02 PM EDTRiver Flood WarningPHIChester5 hr
May 16, 3:29 PM EDTAreal Flood WarningPHIBerks6 hr
May 16, 3:53 PM EDTAreal Flood WarningPHIMontgomery100 min
May 16, 4:42 PM EDTAreal Flood WarningPHIMontgomery, Philadelphia4 hr
May 16, 6:43 PM EDTAreal Flood WarningPHIPhiladelphia113 min

Nearby

Areal Flood Warnings in Pennsylvania, 2025Every areal flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.